Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 16, 2011, 1:20 PM CDT for 7 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 1:20 PM CDT (18:20 UTC)
- Expired
- Apr 16, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3795 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS84 KSJT 161820 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 120 PM CDT SAT APR 16 2011 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN ON SUNDAY... ...SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON ACROSS MOST OF WEST CENTRAL TEXAS. MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO DROP INTO THE 15 TO 25 PERCENT RANGE... CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS PRIMARILY WESTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND NORTHERN AND WESTERN PORTIONS OF THE AREA BY SUNDAY AFTERNOON. TXZ049-054-064-065-071-072-170000- /O.NEW.KSJT.FW.W.0017.110416T1820Z-110417T0000Z/ /O.CON.KSJT.FW.A.0015.110417T1700Z-110418T0000Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN- 120 PM CDT SAT APR 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN... * WIND: SOUTH WINDS INCREASING TO NEAR 20 MPH AT THE 20 FOOT LEVEL. * HUMIDITY: FALLING INTO THE 15 TO 25 PERCENT RANGE. * TIMING: LATE SUNDAY MORNING THROUGH SUNSET SUNDAY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ076-170000- /O.NEW.KSJT.FW.W.0017.110416T1820Z-110417T0000Z/ CROCKETT- 120 PM CDT SAT APR 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ066-098-099-113-114-127-128-170000- /O.CON.KSJT.FW.A.0015.110417T1700Z-110418T0000Z/ RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 120 PM CDT SAT APR 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH WINDS INCREASING TO NEAR 20 MPH AT THE 20 FOOT LEVEL. * HUMIDITY: FALLING INTO THE 15 TO 25 PERCENT RANGE. * TIMING: LATE SUNDAY MORNING THROUGH SUNSET SUNDAY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:58 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 16, 11:58 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1158 AM CDT SAT APR 16 2011 .AVIATION... /18Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. SURFACE WINDS WILL BE PRIMARILY FROM THE SOUTHEAST GUSTING TO 15-20KTS THIS AFTERNOON AND FROM THE SOUTH GUSTING TO 20-25KTS AFTER SUNRISE TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 88 65 95 63 / 0 0 0 0 10 SAN ANGELO 52 92 63 97 62 / 0 0 0 0 10 JUNCTION 51 88 65 94 65 / 0 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA... SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. && 99/99/15
Hazardous weather outlook, Apr 16, 5:25 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 525 AM CDT SAT APR 16 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 525 AM CDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE DANGER CONDITIONS WILL OCCUR ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...AS SOUTH WINDS BEGIN TO INCREASE THIS AFTERNOON. AREAS ALONG AND WEST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE WILL SEE WIND SPEEDS INCREASE TO AROUND 15 MPH...WITH GUSTS OVER 20 MPH...AND AFTERNOON HUMIDITIES FALL TO NEAR 10 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE FOR ALL OF WEST CENTRAL TEXAS ON SUNDAY. SOUTH WINDS WILL INCREASE INTO THE 15 TO 20 MPH RANGE AREAWIDE...WITH GUSTS TO NEAR 30 MPH...AS AFTERNOON HUMIDITIES FALL TO NEAR 20 PERCENT. A FIRE WEATHER WATCH IS NOW IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 16, 11:14 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM WILDFIRE 10 SSW ROBERT LEE 31.76N 100.56W
04/11/2011 E41958 ACRE COKE TX FOREST SERVICE
WILDCAT FIRE THAT IMPACTED SOUTHERN COKE AND NORTHERN
TOM GREEN COUNTIES. THIS FIRE STARTED ON APRIL 11 DUE TO
A LIGHTNING STRIKE AND BEGAN TO SPREAD RAPIDLY APRIL 14
AND 15 DUE TO STRONG WINDS. NUMEROUS FIRE DEPARTMENTS
AND FEDERAL AGENCIES WERE ASSISTING ON THE FIRE WITH
SIGNIFICANT GROUND AND AIR SUPPORT. NUMEROUS EVACUATION
ORDERS WERE ISSUED FOR LOCATIONS NORTH OF SAN ANGELO AND
EAST OF GRAPE CREEK. FIRE IS 20 PERCENT CONTAINED AND IS
BELIEVED TO HAVE STARTED DUE TO LIGHTNING.
&&
EVENT NUMBER SJT1100069
JOHNSONLocal storm report, Apr 16, 11:16 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM WILDFIRE 20 SW SONORA 30.38N 100.91W
04/14/2011 E1500 ACRE SUTTON TX FOREST SERVICE
MCPHERSON FIRE LOCATED 20 MILES SOUTHWEST OF SONORA
NEAR SUTTON AND OZONA COUNTY LINE. FIRE WAS 15 PERCENT
CONTAINED.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER SJT1100066
JOHNSONLocal storm report, Apr 16, 11:19 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM WILDFIRE 21 SW OZONA 30.51N 101.47W
04/11/2011 E4248 ACRE CROCKETT TX FOREST SERVICE
SUTTON FIRE WAS BURNING APPROX 20 MILES SOUTHWEST OF
OZONA AND IS 50 PERCENT CONTAINED. FIRE IS BELIEVED TO
BE LIGHTNING RELATED. TIME ESTIMATED.
&&
EVENT NUMBER SJT1100070
JOHNSONLocal storm report, Apr 16, 11:22 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1122 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM WILDFIRE 7 S ADMIRAL 32.20N 99.29W
04/15/2011 E300 ACRE CALLAHAN TX FOREST SERVICE
EAST CADDO FIRE. 100 PERCENT CONTAINED. TIME ESTIMATED.
&&
EVENT NUMBER SJT1100071
JOHNSONLocal storm report, Apr 16, 11:53 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM WILDFIRE 10 SSW ROBERT LEE 31.76N 100.56W
04/11/2011 E80000 ACRE COKE TX FOREST SERVICE
WILDCAT FIRE THAT IMPACTED SOUTHERN COKE AND NORTHERN
TOM GREEN COUNTIES. THIS FIRE STARTED ON APRIL 11 DUE TO
A LIGHTNING STRIKE AND BEGAN TO SPREAD RAPIDLY APRIL 14
AND 15 DUE TO STRONG WINDS. NUMEROUS FIRE DEPARTMENTS
AND FEDERAL AGENCIES WERE ASSISTING ON THE FIRE WITH
GROUND AND AIR SUPPORT. NUMEROUS EVACUATION ORDERS WERE
ISSUED FOR LOCATIONS NORTH OF SAN ANGELO AND EAST OF
GRAPE CREEK. FIRE IS 20 PERCENT CONTAINED AND IS
BELIEVED TO HAVE STARTED DUE TO LIGHTNING. UPDATED
ACREAGE.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER SJT1100069
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:13 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.